Normal form for generalized Hopf bifurcation with non-semisimple 1: 1 resonance

N. Sri Namachchivaya, Monica M. Doyle, William F. Langford, Nolan W. Evans

Research output: Contribution to journalArticlepeer-review

Abstract

The primary result of this research is the derivation of an explicit formula for the Poincaré-Birkhoff normal form of the generalized Hopf bifurcation with non-semisimple 1:1 resonance. The classical nonuniqueness of the normal form is resolved by the choice of complementary space which yields a unique equivariant normal form. The 4 leading complex constants in the normal form are calculated in terms of the original coefficients of both the quadratic and cubic nonlinearities by two different algorithms. In addition, the universal unfolding of the degenerate linear operator is explicitly determined. The dominant normal forms are then obtained by rescaling the variables. Finally, the methods of averaging and normal forms are compared. It is shown that the dominant terms of the equivariant normal form are, indeed, the same as those of the averaged equations with a particular choice for the constant of integration.

Original languageEnglish (US)
Pages (from-to)312-335
Number of pages24
JournalZAMP Zeitschrift für angewandte Mathematik und Physik
Volume45
Issue number2
DOIs
StatePublished - Mar 1 1994

ASJC Scopus subject areas

  • Mathematics(all)
  • Physics and Astronomy(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Normal form for generalized Hopf bifurcation with non-semisimple 1: 1 resonance'. Together they form a unique fingerprint.

Cite this